This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
I am a Paramedic of 9 years who lost my job due to addiction. I am a recovering heroin addict. What are the chances that I have done permanent damage to my blood vessels or cardiopulmonary system from the particles in the pills? And what could the possible damages be? Thank you
First I gotta tell you, addiction has no boundaries. It doesn't care about race, religious affiliation or occupation. It takes us all.
You may have done permanent damage to your veins. I know I did. I have one baby vein left that I use for blood tests that my doctor requires every six months.
Having said that, your veins are capable of "coming back" (I am too tired to come up with the proper name). So, if you stop now you have a good chance that they will rejuvenate.
Congrats on getting clean. Please don't beat yourself up about losing your job. Often that is what it takes for us to get the message. The point is that you are here now and that is wonderful. Get the help you need and get on with your life.
in my opinion i think the most damage done is from the tylenol in the pills. your veins can recover, the human body's abilities are endless, if you stop now!! congrats on getting clean, i know it's tough, especially being in the medical field and having your drug of choice more readily available. best of luck to ya. God Bless, christina
Eh? No tylenol in OXY - Depending on the make of the pill they were perdue(SP?) or ABG's the only real extra substance is talc and a wax binder...If you filtered the pills right, it should be pure...pure enough that is...However, the Telvas are BAD BAD BAD for all of that sort of thing (injection,insufflation). You will be ok I am thinking :) But as others have said, ask a doctor...The fact that you are typing away right now is a good sign...O yea, even if you didnt filter the pills, I believe the only risk is of a clog which is a pretty instant type of problem...That help? The H...well, thats a different story! Who knows...IMO oxys are safer for injection
O yea! One last thing...Did you guys roll around with pain killers in your ambulance? I always wandered about that... My former associates and I speculated that an ambulance would be loaded with that kind of stuff...At least morphine
sorry, my mistake. i was thinking percocet, which is oxycodone an acetomeniphine (tylenol). any way it is, i would stop injecting now either way. hope it all works out for ya. what are ya doing now that you are not in the field? christina
Yea, you are probably right. I wasnt refering to pills so much as liquid injectables. Anyways, you are right though. The original poster should not answer that question and it was wrong of me to ask : ) I bet a google search would show that this has happend \ been attempted before though!
Thank you all for your replies. I think maybe part of my question didn't get displayed, but I was trying to say that I also (besides heroin) was shooting up oxyconde, and roxycodone. They don't have tylenol in them. But I am slowly but surely back on the right track.I know that the particles as someone said in their post can accumulate from the fillers in the pills. I didn't know if anyone else might have had experience with shooting pills and the harmful effects. My advice to anyone is don't ever try it. Definitely not worth one ounce of the risk. I currently have a settlement agreement from the paramdic review board in place, and (I am clean) and I am just now starting to look for work again. I will be monitored and will have to work back up the the paramedic status. I just thank God that I am as lucky as I am. If anyone has any questions for me I will be glad to try and help.
I wish you the best and hope that everything goes great for you. At least you got off before the shooting got real bad and well again guess did get real bad but anyway GodBless and I'll keep you in prayers. Did you go c/t or rehab how did you get off big H and oc...also some have said that shooting can be addiction in it's self I knew of a girl that would shoot water when she had nothing else said help some way... Best Luck
I am also an EMT-I and I lost my job as well. The damages could very as you and I both know all about emergency medicine. I think it depends on how often you have injected the heroin and at what rate. I am not really sure, But I can do some research on that for you and get back to you on that. Best of Luck!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.